Alert archive / California / High Wind Watches in 2012
High Wind Watch 1, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 5, 2012, 8:53 PM PST for 4 counties in California. It took effect at Jan 7, 2012, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2012, 8:53 PM PST (04:53 UTC)
- In effect from
- Jan 7, 2012, 10:00 PM PST
- Expired
- Jan 7, 2012, 3:28 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS76 KSGX 060453 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 853 PM PST THU JAN 5 2012 ...STRONG GUSTY WINDS EXPECTED THROUGH AND BELOW PASSES AND CANYONS SATURDAY NIGHT AND SUNDAY... .AN UPPER LEVEL TROUGH MOVING THROUGH THE DESERT SOUTHWEST COMBINED WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONG GUSTY NORTHEASTERLY WINDS THROUGH AND BELOW PASSES AND CANYONS SATURDAY NIGHT AND SUNDAY. THE WINDS WILL BEGIN IN SAN BERNARDINO COUNTY...INCLUDING THROUGH AND BELOW THE CAJON PASS...SATURDAY EVENING...THEN SPREAD TO ORANGE COUNTY LATE SATURDAY NIGHT. THE SAN DIEGO COUNTY MOUNTAINS COULD HAVE A PERIOD OF STRONG WINDS SUNDAY. IN MOST AREAS...WINDS WILL PEAK SUNDAY MORNING. GUSTS COULD EXCEED 60 MPH AT TIMES BELOW THE CAJON PASS AND IN INLAND PORTIONS OF ORANGE COUNTY...INCLUDING THE SANTA ANA MOUNTAINS. GUSTS COULD APPROACH 60 MPH IN THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL WEAKEN SUNDAY AFTERNOON. DAMAGE TO TREES AND POWER LINES WILL BE POSSIBLE. TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES...WILL BE HAZARDOUS IN THE WINDY AREAS. CAZ042-048-055-057-061300- /O.NEW.KSGX.HW.A.0001.120108T0400Z-120108T2200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 853 PM PST THU JAN 5 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * TIMING: 800 PM SATURDAY THROUGH 200 PM SUNDAY. * WINDS: NORTHEAST 20 TO 40 MPH WITH LOCAL GUSTS OVER 60 MPH. STRONGEST GUSTS WILL BE BELOW THE CAJON PASS...ESPECIALLY AROUND DEVORE...RANCHO CUCAMONGA AND RIALTO...AND ALSO IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. * IMPACTS: DRIVING...ESPECIALLY WITH HIGH PROFILE VEHICLES...WILL BE DIFFICULT AT TIMES ALONG THE 15...60...91 AND 215 FREEWAYS IN THE INLAND EMPIRE AND INLAND ORANGE COUNTY. DOWNED TREES AND POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ058-061300- /O.NEW.KSGX.HW.A.0001.120108T1400Z-120108T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 853 PM PST THU JAN 5 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING: 600 AM TO 200 PM SUNDAY. * WINDS: EAST TO NORTHEAST 20 TO 40 MPH WITH LOCAL GUSTS AROUND 60 MPH. * IMPACTS: DRIVING...ESPECIALLY WITH HIGH PROFILE VEHICLES...WILL BE DIFFICULT ALONG INTERSTATE 8 BETWEEN ALPINE AND THE IMPERIAL COUNTY LINE. DOWNED TREES AND POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAXWELL
4 follow-up statements
694 WWUS76 KSGX 061144 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 344 AM PST FRI JAN 6 2012 ...STRONG GUSTY WINDS EXPECTED THROUGH AND BELOW PASSES AND CANYONS SATURDAY NIGHT AND SUNDAY... .AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH THE DESERT SOUTHWEST COMBINED WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS SATURDAY NIGHT AND SUNDAY. THE WINDS WILL BEGIN IN SAN BERNARDINO COUNTY...INCLUDING THROUGH AND BELOW THE CAJON PASS...SATURDAY EVENING...THEN SPREAD INTO ORANGE COUNTY LATE SATURDAY NIGHT. THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES COULD HAVE A PERIOD OF STRONG WINDS SUNDAY. IN MOST AREAS...WINDS WILL PEAK SUNDAY MORNING. GUSTS COULD EXCEED 60 MPH AT TIMES BELOW THE CAJON PASS AND IN INLAND PORTIONS OF ORANGE COUNTY...INCLUDING THE SANTA ANA MOUNTAINS. GUSTS COULD APPROACH 60 MPH IN THE SAN DIEGO COUNTY MOUNTAINS AND IN THE COASTAL FOOTHILLS OF THE RIVERSIDE COUNTY MOUNTAINS SUNDAY. WINDS WILL WEAKEN SUNDAY AFTERNOON. CAZ056-062200- /O.EXA.KSGX.HW.A.0001.120108T1400Z-120108T2200Z/ RIVERSIDE COUNTY MOUNTAINS- 344 AM PST FRI JAN 6 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING: 600 AM TO 200 PM SUNDAY. * WINDS: AREAS OF EAST TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH NEAR THE LOWER COASTAL FOOTHILLS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ042-048-055-057-062200- /O.CON.KSGX.HW.A.0001.120108T0400Z-120108T2200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 344 AM PST FRI JAN 6 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * TIMING: 800 PM SATURDAY THROUGH 200 PM SUNDAY. * WINDS: NORTHEAST 20 TO 40 MPH WITH LOCAL GUSTS OVER 60 MPH. STRONGEST GUSTS WILL BE BELOW THE CAJON PASS...AND ALSO IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. * IMPACTS: DRIVING...ESPECIALLY WITH HIGH PROFILE VEHICLES...WILL BE DIFFICULT AT TIMES ALONG THE 15...60...91 AND 215 FREEWAYS IN THE INLAND EMPIRE AND INLAND ORANGE COUNTY. DOWNED TREES AND POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ058-062200- /O.CON.KSGX.HW.A.0001.120108T1400Z-120108T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 344 AM PST FRI JAN 6 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING: 600 AM TO 200 PM SUNDAY. * WINDS: EAST TO NORTHEAST 20 TO 40 MPH WITH LOCAL GUSTS AROUND 60 MPH. * IMPACTS: DRIVING...ESPECIALLY WITH HIGH PROFILE VEHICLES...WILL BE DIFFICULT ALONG INTERSTATE 8 BETWEEN ALPINE AND THE IMPERIAL COUNTY LINE. DOWNED TREES AND POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MARTIN
959 WWUS76 KSGX 062124 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 124 PM PST FRI JAN 6 2012 ...STRONG GUSTY WINDS EXPECTED THROUGH AND BELOW PASSES AND CANYONS SATURDAY NIGHT AND SUNDAY... .AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH THE DESERT SOUTHWEST COMBINED WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS SATURDAY NIGHT AND SUNDAY. THE WINDS WILL BEGIN IN SAN BERNARDINO COUNTY...INCLUDING THROUGH AND BELOW THE CAJON PASS...SATURDAY EVENING...THEN SPREAD INTO ORANGE COUNTY LATE SATURDAY NIGHT. THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES COULD HAVE A PERIOD OF STRONG WINDS SUNDAY. IN MOST AREAS...WINDS WILL PEAK SUNDAY MORNING. GUSTS COULD EXCEED 60 MPH AT TIMES BELOW THE CAJON PASS AND IN INLAND PORTIONS OF ORANGE COUNTY...INCLUDING THE SANTA ANA MOUNTAINS. GUSTS COULD APPROACH 60 MPH IN THE SAN DIEGO COUNTY MOUNTAINS AND IN THE COASTAL FOOTHILLS OF THE RIVERSIDE COUNTY MOUNTAINS SUNDAY. WINDS WILL WEAKEN SUNDAY AFTERNOON. CAZ042-048-055-057-071030- /O.EXT.KSGX.HW.A.0001.120108T0600Z-120109T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 124 PM PST FRI JAN 6 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * TIMING: 1000 PM SATURDAY THROUGH 400 PM SUNDAY. * WINDS: NORTHEAST 20 TO 40 MPH WITH LOCAL GUSTS OVER 60 MPH. STRONGEST GUSTS WILL BE BELOW THE CAJON PASS...AND ALSO IN THE SANTA ANA MOUNTAINS AND FOOTHILLS OF NORTHEAST ORANGE COUNTY. * IMPACTS: DRIVING...ESPECIALLY WITH HIGH PROFILE VEHICLES...WILL BE DIFFICULT AT TIMES ALONG THE 15...60...91 AND 215 FREEWAYS IN THE INLAND EMPIRE AND INLAND ORANGE COUNTY. DOWNED TREES AND POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-071030- /O.EXT.KSGX.HW.A.0001.120108T1200Z-120109T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 124 PM PST FRI JAN 6 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * TIMING: 400 AM TO 400 PM SUNDAY. * WINDS: AREAS OF EAST TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH NEAR THE LOWER COASTAL FOOTHILLS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MM
346 WWUS76 KSGX 070459 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 859 PM PST FRI JAN 6 2012 ...STRONG GUSTY WINDS EXPECTED THROUGH AND BELOW PASSES AND CANYONS SATURDAY NIGHT AND SUNDAY... .AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH THE DESERT SOUTHWEST COMBINED WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS SATURDAY NIGHT AND SUNDAY. THE WINDS WILL BEGIN IN SAN BERNARDINO COUNTY...INCLUDING THROUGH AND BELOW THE CAJON PASS...SATURDAY EVENING...THEN SPREAD INTO ORANGE COUNTY LATE SATURDAY NIGHT. THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES COULD HAVE A PERIOD OF STRONG WINDS SUNDAY. IN MOST AREAS...WINDS WILL PEAK SUNDAY MORNING. GUSTS COULD EXCEED 60 MPH AT TIMES BELOW THE CAJON PASS AND IN INLAND PORTIONS OF ORANGE COUNTY...INCLUDING THE SANTA ANA MOUNTAINS. GUSTS COULD APPROACH 60 MPH IN THE SAN DIEGO COUNTY MOUNTAINS AND IN THE COASTAL FOOTHILLS OF THE RIVERSIDE COUNTY MOUNTAINS SUNDAY. WINDS WILL WEAKEN SUNDAY AFTERNOON. CAZ042-048-055-057-071400- /O.CON.KSGX.HW.A.0001.120108T0600Z-120109T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 859 PM PST FRI JAN 6 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * TIMING: 10 PM SATURDAY THROUGH 4 PM SUNDAY. * WINDS: NORTHEAST 20 TO 35 MPH WITH LOCAL GUSTS IN EXCESS OF 60 MPH. STRONGEST GUSTS WILL BE BELOW THE CAJON PASS...AND ALSO IN THE NORTHERN PORTIONS OF THE SANTA ANA MOUNTAINS AND FOOTHILLS. * IMPACTS: DRIVING WILL BE DIFFICULT AT TIMES ALONG THE 15...10...210...60...91 AND 215 FREEWAYS IN THE INLAND EMPIRE AND INLAND ORANGE COUNTY....ESPECIALLY FOR HIGH PROFILE VEHICLES. DOWNED TREES AND POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-071400- /O.CON.KSGX.HW.A.0001.120108T1200Z-120109T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 859 PM PST FRI JAN 6 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * TIMING: 4 AM TO 4 PM SUNDAY. * WINDS: AREAS OF NORTHEAST TO EAST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH THROUGH AND BELOW THE PASSES AND CANYONS. * IMPACTS: DRIVING WILL BE DIFFICULT AT TIMES ALONG INTERSTATE 8 AND HIGHWAYS 74..78...79...AND 371....ESPECIALLY FOR HIGH PROFILE VEHICLES. DOWNED TREES AND POWER LINES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
563 WWUS76 KSGX 071128 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 328 AM PST SAT JAN 7 2012 ...STRONG GUSTY NORTHEAST WINDS EXPECTED THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT THROUGH SUNDAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND UPPER LEVEL LOW PRESSURE OVER THE SOUTHERN ROCKIES WILL BRING MODERATE TO STRONG NORTHEAST WINDS TO INLAND AREAS LATE TONIGHT THROUGH SUNDAY WITH STRONGEST WINDS THROUGH AND BELOW PASSES AND CANYONS. NORTHEAST WINDS WILL DECREASE SOMEWHAT AND CONTINUE FOR SUNDAY NIGHT INTO MONDAY MORNING. CAZ042-048-055-057-072200- /O.UPG.KSGX.HW.A.0001.120108T0600Z-120109T0000Z/ /O.NEW.KSGX.HW.W.0001.120108T0400Z-120109T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 328 AM PST SAT JAN 7 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONGEST WINDS LATE TONIGHT THROUGH SUNDAY MORNING. * WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS: DRIVING WILL BE DIFFICULT AT TIMES ALONG THE 15... 10...210...60...91 AND 215 FREEWAYS IN THE INLAND EMPIRE AND INLAND ORANGE COUNTY....ESPECIALLY FOR HIGH PROFILE VEHICLES. DOWNED TREES AND POWER LINES WILL BE POSSIBLE. * OUTLOOK: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH CONTINUING FOR SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-058-072200- /O.UPG.KSGX.HW.A.0001.120108T1200Z-120109T0000Z/ /O.NEW.KSGX.WI.Y.0001.120108T0400Z-120109T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 328 AM PST SAT JAN 7 2012 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS DEVELOPING OVERNIGHT WITH STRONGEST WINDS SUNDAY. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH LATE TONIGHT THROUGH SUNDAY MORNING. * IMPACTS: DRIVING WILL BE DIFFICULT AT TIMES ALONG INTERSTATE 8 AND HIGHWAYS 74..78...79...AND 371....ESPECIALLY FOR HIGH PROFILE VEHICLES. DOWNED TREES AND POWER LINES WILL BE POSSIBLE. * OUTLOOK: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH CONTINUING FOR SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-072200- /O.NEW.KSGX.WI.Y.0001.120108T0400Z-120109T0000Z/ SAN DIEGO COUNTY VALLEYS- 328 AM PST SAT JAN 7 2012 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST SUNDAY. * TIMING: WINDS DEVELOPING OVERNIGHT WITH STRONGEST WINDS SUNDAY. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH LATE TONIGHT THROUGH SUNDAY MORNING NEAR THE FOOTHILLS * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK: AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH CONTINUING FOR SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 5, 1:24 PM PST, 7 hours 29 minutes earlier.
Area forecast discussion, Jan 5, 1:24 PM PST, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
124 PM PST THU JAN 5 2012
.SYNOPSIS...
WEAKENING HIGH PRESSURE ALOFT...AND DEVELOPING LOW PRESSURE OVER THE
GREAT BASIN WILL BRING ONSHORE FLOW...COOLING...AND INCREASING
HUMIDITY WEST OF THE MOUNTAINS THROUGH SATURDAY. NORTHERLY FLOW
ALOFT AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL TURN THE
WINDS BACK OFFSHORE BY SUNDAY WITH DRY AND LOCALLY WINDY CONDITIONS
RETURNING THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS INTO MONDAY.
CONTINUED MILD AND DRY WEATHER THROUGH MUCH OF NEXT WEEK UNDER HIGH
PRESSURE AND NW FLOW ALOFT. HIGH SURF ARRIVES THURSDAY NIGHT AND
CONTINUES THROUGH SATURDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
IT APPEARS MORE RECORD TEMPERATURES WILL FALL TODAY...INCLUDING
LINDBERGH FIELD. AT 1 PM PST...MOST AREAS WEST OF THE MTNS WERE IN
THE UPPER 70S OR 80S WITH VERY LOW RH. SURFACE PRESSURE GRADIENTS
REMAINED WEAKLY OFFSHORE BUT WERE TRENDING ONSHORE...ESPECIALLY TO
THE NE. WINDS WERE LIGHT AND SKIES SUNNY. VISIBLE SATELLITE IMAGERY
DID NOT SHOW ANY LOW CLOUDS ANYWHERE OVER THE CA BIGHT.
ALL MODELS ARE IN AGREEMENT THAT THE RIDGE OVERHEAD FOR THE PAST
COUPLE OF DAYS WILL WEAKEN AND RETROGRADE TEMPORARILY AS A STRONG
SHORT-WAVE TROUGH DIVES SOUTH THROUGH THE GREAT BASIN ON SAT. ALONG
WITH THE FALLING HEIGHTS/THICKNESS...ONSHORE FLOW WILL INCREASE AND
THE MARINE LAYER SHOULD DEEPEN RAPIDLY WEST OF THE MOUNTAINS WITH
ATTENDANT COOLING...CLOUDS/FOG...AND HIGHER HUMIDITY. SKIES WILL
REMAIN MOSTLY CLEAR OVERNIGHT...BUT MARINE CLOUDS SHOULD APPEAR BY
FRI AND BEGIN TO PUSH INLAND LATER IN THE DAY. IT WILL BE NOTICEABLY
COOLER AS WELL. PARTLY CLOUDY AND COOLER FOR SATURDAY WITH A GOOD
CHANCE FOR A WELL DEVELOPED COASTAL EDDY.
THE DEGREE TO WHICH THE TROUGH WILL DIG AND POTENTIALLY DEVELOP A
CLOSED LOW IS SOLIDIFYING NOW WITH THE 12Z MODEL SOLUTIONS FARTHER
EAST AND MORE IN LINE WITH PREVIOUS RUNS OF THE GFS MODEL. THIS
SHOULD LIMIT THE ONSHORE FLOW AND ANY CHANCE FOR MEASURABLE
PCPN...AND BUILD CONFIDENCE IN A PERIOD OF GUSTY OFFSHORE WINDS
BEGINNING EARLY SUN MORNING. STRENGTH OF OFFSHORE WINDS IS STILL A
BIT UNCERTAIN...BUT AT THIS TIME IT LOOKS LIKE WINDS SHOULD AT LEAST
BE ADVISORY STRENGTH IN THE SAN BERNARDINO MTNS...INLAND EMPIRE...
AND SANTA ANA MTNS WITH LOCAL GUSTS OF 50 MPH OR MORE POSSIBLE
THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. WINDS MAY ALSO
REACH ADVISORY STRENGTH IN THE NORTHERN COACHELLA VALLEY. BECAUSE
UPPER-LEVEL WINDS ARE MORE NORTHERLY AS OPPOSED TO EASTERLY...WINDS
ARE EXPECTED TO BE SLIGHTLY WEAKER AND LESS WIDESPREAD IN THE
RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS WHERE THEY WILL BE MOSTLY
GRADIENT-DRIVEN. WINDS ARE EXPECTED TO PEAK SUN MORNING...THEN
GRADUALLY WEAKEN THROUGH MON AS THE LOW MOVES OFF TO THE EAST AND
PRESSURE GRADIENTS WEAKEN.
DRY AND MILD THROUGH THE MOST OF NEXT WEEK UNDER WEAK HIGH PRESSURE
AND NW FLOW ALOFT. MODELS ARE SUGGESTING A CHANGE MAY BE IN THE
WORKS BY THE END OF NEXT WEEK WITH MORE FLOW BREAKING UNDER THE EAST
PACIFIC RIDGE. THIS MAY BE THE FIRST SIGNS OF A RETURN TO A WETTER
PATTERN FOR THE SECOND HALF OF JANUARY.
&&
.AVIATION...
052015Z...VFR CONDS WITH FEW-SCT CLDS FL170-FL250 THROUGH FRIDAY
MORNING. ALTHOUGH PATCHY FOG/STRATUS MAY FORM NEAR THE COAST
OVERNIGHT TONIGHT...IT IS UNLIKELY TO MOVE OVER ANY OF THE COASTAL
AIRPORTS. HOWEVER...STRATUS LOOKS LIKELY TO MOVE INLAND BY TOMORROW
EVENING.
&&
.MARINE...
A NEW LARGE WEST SWELL ORIGINATING FROM THE CENTRAL NORTH PACIFIC
WILL ARRIVE TONIGHT...WHICH WILL RESULT IN HIGH SURF FOR WEST FACING
SHORES...PARTICULARLY THOSE SHORES THAT ARE NOT BLOCKED BY THE
ISLANDS WITHIN THE SOUTHERN CALIFORNIA BIGHT. SURF OF 6 TO 10 FEET
AND LOCAL SETS TO 12 FEET CAN BE EXPECTED TONIGHT THROUGH SATURDAY
AFTERNOON. THE HIGH SURF...COMBINED WITH HIGH TIDES OF 6 TO 7 FEET
DURING THE MID-MORNING HOURS...MAY ALSO CAUSE SOME COASTAL EROSION
AND MINOR COASTAL FLOODING OF LOW LYING AREAS. A HIGH SURF ADVISORY
AND COASTAL FLOOD ADVISORY BOTH GO INTO EFFECT TONIGHT AND LAST
THROUGH SATURDAY AFTERNOON.
THE SWELL WILL ALSO PRODUCE COMBINED SEAS OF 10-13 FEET IN THE
COASTAL WATERS...WHICH MAY BE HAZARDOUS TO MARINERS. THUS...A SMALL
CRAFT ADVISORY WILL GO INTO EFFECT TONIGHT THROUGH SATURDAY MORNING.
THE SWELL WILL DIMINISH SLOWLY LATE SATURDAY MORNING THROUGH
SATURDAY EVENING.
&&
.FIRE WEATHER...
HIGHER HUMIDITY IS ON THE WAY FOR FRI AND SAT AS ONSHORE FLOW
RETURNS TO SOCAL. BUT ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY TO
RETURN BY SUN AS STRONG NORTHEAST WINDS REDEVELOP THROUGH THE
MOUNTAIN PASSES AND CANYONS AND INTO SOME VALLEYS. GUSTS OF 40 TO 50
MPH AND LOCALLY HIGHER ARE POSSIBLE IN THE WINDIEST AREAS NORTH OF
SAN DIEGO COUNTY ON SUNDAY MORNING...WEAKENING SUN PM INTO MON.
VERY DRY AIR MAY PUSH DAYTIME HUMIDITY SUN AFTERNOON AND AGAIN ON
MON TO AROUND TEN PERCENT WITH POOR OVERNIGHT RECOVERY IN THE WIND
PRONE AREAS. HIGHER HUMIDITY WITH WEAKER OFFSHORE WINDS TUE AND WED.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM 10 PM THURSDAY TO 4 PM PST SATURDAY FOR
THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
AREAS.
COASTAL FLOOD ADVISORY FROM 10 PM THURSDAY TO 4 PM PST SATURDAY
FOR THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THURSDAY TO
4 PM PST SATURDAY FOR THE WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM FRIDAY TO 4
AM PST SATURDAY FOR THE COASTAL WATERS FROM SAN MATEO POINT TO
THE MEXICAN BORDER AND OUT 30 NM.
&&
PUBLIC/FIRE...JAD
AVIATION/MARINE...HARRISONHazardous weather outlook, Jan 5, 3:10 PM PST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 310 PM PST THU JAN 5 2012 PZZ750-775-061400- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 310 PM PST THU JAN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT COMBINED SEAS OF 10 TO 13 FEET WILL MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT BEGINNING LATE TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT AT 10 PM FOR THE OUTER COASTAL WATERS. SEE LAXMWWSGX FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COMBINED SEAS OF 10 TO 13 FEET WILL MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT FRIDAY AND SATURDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS THROUGH SATURDAY. SEE LAXMWWSGX FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ042-043-061400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 310 PM PST THU JAN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT SURF WILL BUILD AGAIN RAPIDLY TONIGHT WITH SURF 6 TO 10 FEET WITH SETS TO 12 FEET. THE SURF MAY CAUSE MINOR COASTAL FLOODING AND EROSION AT HIGH TIDE. A HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY ARE IN EFFECT BEGINNING AT 10 PM THIS EVENING. SEE LAXCFWSGX FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SURF OF 6 TO 10 FEET WITH LARGER SETS TO 12 FEET WILL CONTINUE THROUGH SATURDAY. THE SURF MAY CAUSE MINOR COASTAL FLOODING AND EROSION AT HIGH TIDE. A HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY CONTINUES THROUGH 4 PM SATURDAY. SEE LAXCFWSGX FOR MORE INFORMATION. FOR ORANGE COUNTY...STRONG GUSTY NORTHEASTERLY WINDS ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ048-050-055>058-060-060100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- 310 PM PST THU JAN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL COMBINE WITH LOW PRESSURE ALOFT OVER ARIZONA TO PRODUCE STRONG AND GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS. STRONGEST WINDS WITH GUSTS IN EXCESS OF 55 MPH ARE EXPECTED IN SAN BERNARDINO AND ORANGE COUNTIES ON SUNDAY...AND MAY SURFACE IN THE NORTHERN COACHELLA VALLEY AS WELL. THE COMBINATION OF WIND AND VERY LOW RELATIVE HUMIDITY WILL CREATE ELEVATED WILDFIRE POTENTIAL FOR A TIME ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 1:25 PM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 14 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.